'01 | Briefing | Mail | Don't Say This |
Flakers' Jargon | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff
| Order | Search | PsorHeads
Drugs Thwarted Treatment Until Changed
I really appreciate your web site, and the enlightening E-mails
from your readers. I am
new to Psoriasis, I have been on treatment for only about 4 months.
am writing you because I am totally overwhelmed with all the treatments
your readers talk about and share with other readers — my goodness, I
just can't keep up. I
have gone into other web sites, e.g. Mark Shaw [see Other
Places], and same story there — so many treatments, so many sad
stories, a few good ones.
also have diabetes, type II (treated with a pill, not insulin shots).
I was diagnosed with diabetes two
years ago and quite possibly have had the psoriasis for that long as well.
Developing what I now know is pustular psoriasis is what finally
drove me to the Doctor. And
so much pain — I have it on the soles of both my feet.
The pain was unbearable, and I am still in slippers, unable to wear
shoes at this point.
cannot share any vital information with your readers as I have not had the
experience they have had, but a few things I will confirm that have worked
for me: Besides the ointments
and creams, my Derm has put me on Soriatane (50 mg a day, have been taking
the pills 6 weeks) and it is working well.
To supplement the medication, I have also taken the Omega-3 Fish
oil caps and given up Red Meat, citrus fruits and tomatoes. I have kept to
a low fat diet and done pretty much what the Derm and I talked about.
feel so much better now, and although the pain in my feet and hands has
subsided, I still have a lot of redness everywhere.
A good lesson I learned, was that the Doctor prescribed Ibuprofen
for me for the pain, and after taking many of those pills, I found out
from my Derm that Ibuprofen will make Psoriasis worse — and the
medication again prescribed by the Doctor for my diabetes, also made
Psoriasis worse — so, we found a medicine that would work and not
inflame my condition.
I know you don't have all the answers, and everyone is different, I do
think people talking about their experiences and the treatments they’ve
tried helps. I have learned a
lot and tried a few things, so mostly I guess I want to thank you for your
would also like to mention something I feel was really important:
My Derm put me on record as having a "Life Altering
Condition." This statement made it easier for me to deal with my
Health Insurance company in getting costly medications, I actually have
had no problem at all with them, due of course to that statement by my
Doctor. Thank you again, -Sandy G.
Response: Welcome aboard,
Sandy. It sounds like your
current treatment plan is expansive and touches on triggers as well as
palliatives (your diet relates to possible triggers, the Soriatane and
topicals are palliatives). Of
particular interest to me were the conclusions drawn by your derm
regarding ibuprofen and your diabetes medicine.
It is too easy for us all to forget that drug interactions can
negate our therapies if we are not careful — even make matters worse.
One of my bad habits is not always checking for potential
interactions between over-the-counter drugs and my prescription drugs. (Pharmacists won’t catch problems with this combination
unless they just happen to know your prescriptions and remember them when
they are ringing up your OTC selection.)
thanks for the insurance language tip — “life altering condition.”
That’s well worth remembering, especially as the newer —
undoubtedly more expensive treatments — become available.
Now that you’ve found us, Sandra, do stay in touch. -Ed